×

zbMATH — the first resource for mathematics

A general class of iterative equations on the unit circle. (English) Zbl 1174.39005
Summary: A class of functional equations with nonlinear iterates is discussed on the unit circle \(\mathbb T ^1\). By lifting maps on \(\mathbb T ^1\) and maps on the torus \(\mathbb T ^n\) to Euclidean spaces and extending their restrictions to a compact interval or cube, we prove existence, uniqueness and stability for their continuous solutions.

MSC:
39B12 Iteration theory, iterative and composite equations
39B32 Functional equations for complex functions
39B82 Stability, separation, extension, and related topics for functional equations
37E05 Dynamical systems involving maps of the interval (piecewise continuous, continuous, smooth)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] M. Bajger: On the structure of some flows on the unit circle. Aequationes Math. 55 (1998), 106–121. · Zbl 0891.39017 · doi:10.1007/s000100050023
[2] K. Baron and W. Jarczyk: Recent results on functional equations in a single variable, perspectives and open problems. Aequationes Math. 61 (2001), 1–48. · Zbl 0972.39011 · doi:10.1007/s000100050159
[3] K. Ciepliński: On the embeddability of a homeomorphism of the unit circle in disjoint iteration groups. Publ. Math. Debrecen 55 (1999), 363–383. · Zbl 0935.39010
[4] K. Ciepliński: On properties of monotone mappings of the circle. J. Anal. Appl. 4 (2006), 169–178. · Zbl 1370.37082
[5] I. P. Cornfeld, S. V. Fomin and Y. G. Sinai: Ergodic Theory, Grundlehren 245, Springer Verlag, Berlin-Heidelberg-New York. 1982.
[6] W. Jarczyk: On an equation of linear iteration. Aequationes Math. 51 (1996), 303–310. · Zbl 0872.39010 · doi:10.1007/BF01833285
[7] W. Jarczyk: Babbage equation on the circle. Publ. Math. Debrecen 63 (2003), 389–400. · Zbl 1052.39019
[8] M. Kuczma, B. Choczewski and R. Ger: Iterative Functional Equations. Encycl. Math. Appl. 32, Cambridge Univ. Press, Cambridge, 1990. · Zbl 0703.39005
[9] M. Kulczycki and J. Tabor: Iterative functional equations in the class of Lipschitz functions. Aequationes Math. 64 (2002), 24–33. · Zbl 1009.39021 · doi:10.1007/s00010-002-8028-2
[10] J. Mai: Conditions of existence for N-th iterative roots of homeomorphisms on the circle, in Chinese. Acta Math. Sinica 30 (1987), 280–283. · Zbl 0634.39010
[11] J. Mai and X. Liu: Existence, uniqueness and stability of C m solutions of iterative functional equations. Science in China A43 (2000), 897–913. · Zbl 0999.39020 · doi:10.1007/BF02879796
[12] J. Matkowski and W. Zhang: On the polynomial-like iterative functional equation. Functional Equations & Inequalities, Math.& Its Appl. Vol. 518, ed. T.M. Rassias, Kluwer Academic, Dordrecht, 2000, pp. 145–170. · Zbl 0976.39014
[13] A. Mukherjea and J. S. Ratti: On a functional equation involving iterates of a bijection on the unit interval. Nonlinear Anal. 7 (1983), 899–908; Nonlinear Anal. 31 (1998), 459–464. · Zbl 0518.39005 · doi:10.1016/0362-546X(83)90065-2
[14] J. Palis and W. Melo: Geometric Theory of Dynamical Systems, An Introduction. Springer-Verlag, New York, 1982. · Zbl 0491.58001
[15] J. Si: Continuous solutions of iterative equation G(f(x), f n 2 (x),..., f nk (x)) = F(x). J. Math. Res. Exp. 15 (1995), 149–150. (In Chinese.) · Zbl 0833.39006
[16] P. Solarz: On some iterative roots on the circle. Publ. Math. Debrecen 63 (2003), 677–692. · Zbl 1050.39027
[17] J. Tabor and J. Tabor: On a linear iterative equation. Results in Math. 27 (1995), 412–421. · Zbl 0831.39006
[18] C. T. C. Wall: A Geometric Introduction to Topology. Addison-Wesley, Reading, 1972. · Zbl 0261.55001
[19] D. Yang and W. Zhang: Characteristic solutions of polynomial-like iterative equations. Aequationes Math. 67 (2004), 80–105. · Zbl 1060.39019 · doi:10.1007/s00010-003-2708-4
[20] M.C. Zdun: On iterative roots of homeomorphisms of the circle. Bull. Polish Acad. Sci. Math. 48 (2000), 203–213. · Zbl 0996.39016
[21] J. Zhang, L. Yang and W. Zhang: Some advances on functional equations. Adv. Math. (Chin.) 24 (1995), 385–405. · Zbl 0862.39009
[22] W. Zhang: Discussion on the solutions of the iterated equation \(\sum\limits_{i = 1}^n {\lambda _i f^i (x) = F(x)} \) . Chin. Sci. Bul. 32 (1987), 1444–1451. · Zbl 0639.39006
[23] W. Zhang: Discussion on the differentiable solutions of the iterated equation \(\sum\limits_{i = 1}^n {\lambda _i f^i (x) = F(x)} \) . Nonlinear Anal. 15 (1990), 387–398. · Zbl 0717.39005 · doi:10.1016/0362-546X(90)90147-9
[24] W. Zhang and J. A. Baker: Continuous solutions of a polynomial-like iterative equation with variable coefficients. Ann. Polon. Math. 73 (2000), 29–36. · Zbl 0983.39011
[25] W. Zhang: Solutions of equivariance for a polynomial-like iterative equation. Proc. Royal Soc. Edinburgh 130A (2000), 1153–1163. · Zbl 0983.39010 · doi:10.1017/S0308210500000615
[26] Zhu-Sheng Zhang: Relations between embedding flows and transformation groups of self-mappings on the circle. Acta Math. Sinica 24 (1981), 953–957. (In Chinese.) · Zbl 0493.58017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.